Skip to main content
×
Home

Large cardinal structures below ℵω

  • Arthur W. Apter (a1) and James M. Henle (a2)
Abstract

The theory of large cardinals in the absence of the axiom of choice (AC) has been examined extensively by set theorists. A particular motivation has been the study of large cardinals and their interrelationships with the axiom of determinacy (AD). Many important and beautiful theorems have been proven in this area, especially by Woodin, who has shown how to obtain, from hypermeasurability, models for the theories “ZF + DC + ∀α < ℵ1(ℵ1 → (ℵ1)α)” and . Thus, consequences of AD whose consistency strength appeared to be beyond that of the more standard large cardinal hypotheses were shown to have suprisingly weak consistency strength.

In this paper, we continue the study of large cardinals in the absence of AC and their interrelationships with AD by examining what large cardinal structures are possible on cardinals below ℵω in the absence of AC. Specifically, we prove the following theorems.

Theorem 1. Con(ZFC + κ1 < κ2are supercompact cardinals) ⇒ Con(ZF + DC + The club filter on1is a normal measure + ℵ1and2are supercompact cardinals).

Theorem 2. Con(ZF + AD) ⇒ Con(ZF + ℵ1, ℵ2and3are measurable cardinals which carry normal measures + μωis not a measure on any of these cardinals).

Copyright
References
Hide All
[1]Abramson F., Flipping properties and equiconsistency results for large cardinals, Ph.D. Thesis Massachusetts Institute of Technology, Cambridge, Massachusetts, 1974.
[2]Apter A., An AD-like model, this Journal, vol. 50 (1985), pp. 531543.
[3]Apter A., Some results on consecutive large cardinals, Annals of Pure and Applied Logic, vol. 25 (1983), pp. 117.
[4]Apter A., Some results on consecutive large cardinals. II, Israel Journal of Mathematics, vol. 52 (1985), pp. 273292.
[5]Apter A., Successors of singular cardinals and measurability, Advances in Mathematics, vol. 55 (1985), pp. 228241.
[6]Bull E., Successive large cardinals, Annals of Mathematical Logic, vol. 15 (1978), pp. 161191.
[7]Di Prisco C., Combinatorial properties and supercompact cardinals, Ph.D. Thesis, Massachusetts Institute of Technology, Cambridge, Massachusetts, 1976.
[8]Di Prisco C. and Henle J., On the compactness of ℵ1, and ℵ2, this Journal, vol. 43 (1978), pp. 394401.
[9]Foreman M. and Woodin H., The GCH can fail everywhere (to appear).
[10]Gitik M., Regular cardinals in models of ZF, Transactions of the American Mathematical Society, vol. 290(1985), pp. 4168.
[11]Henle J., Mathias A. R. D. and Woodin H., A barren extension, Methods in mathematical logic (proceedings of the sixth Latin American conference; Di Prisco C., editor), Lecture Notes in Mathematics, vol. 1130, Springer-Verlag, Berlin, 1985, pp. 195207.
[12]Jech T., Some combinatorial properties concerning uncountable cardinals, Annals of Mathematical Logic, vol. 5 (1973), pp. 165198.
[13]Kechris A., personal communication.
[14]Kleinberg E., Strong partition properties for infinite cardinals, this Journal, vol. 35 (1970), pp. 410428.
[15]Kleinberg E., Infinitary combinatorics and the axiom of determinateness, Lecture Notes in Mathematics, vol. 612, Springer-Verlag, Berlin, 1977.
[16]Lévy A. and Solovay R., Measurable cardinals and the continuum hypothesis, Israel Journal of Mathematics, vol. 5 (1967), pp. 234248.
[17]Magidor M., On the singular cardinals problem. I, Israel Journal of Mathematics, vol. 28 (1977), pp. 131.
[18]Magidor M., There are many normal ultrafilters corresponding to a supercompact cardinal, Israel Journal of Mathematics, vol. 9 (1971), pp. 186192.
[19]Mitchell W., How weak is a closed unbounded filter?Logic Colloquium '80(van Dalen D.et al., editors), North-Holland, Amsterdam, 1982, pp. 209230.
[20]NESTS, A modest proposal (in preparation).
[21]Radin L., Adding closed cofinal sequences to large cardinals, Annals of Mathematical Logic, vol. 23 (1982), pp. 263283.
[22]Woodin H., Handwritten notes on the closed unbounded filter.
[23]Woodin H., Handwritten notes on Radin forcing and the Prikry property.
[24]Woodin H., unpublished.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 2 *
Loading metrics...

Abstract views

Total abstract views: 50 *
Loading metrics...

* Views captured on Cambridge Core between September 2016 - 24th November 2017. This data will be updated every 24 hours.